Open Access
Translator Disclaimer
2014 An asymptotic optimality result for the multiclass queue with finite buffers in heavy traffic
Rami Atar, Mark Shifrin
Stoch. Syst. 4(2): 556-603 (2014). DOI: 10.1214/13-SSY124

Abstract

For a multiclass G/G/1 queue with finite buffers, admission and scheduling control, and holding and rejection costs, we construct a policy that is asymptotically optimal in the heavy traffic limit. The policy is specified in terms of a single parameter which constitutes the free boundary point from the Harrison-Taksar free boundary problem, but otherwise depends explicitly on the problem data. The $c\mu$ priority rule is also used by the policy, but in a way that is novel, and, in particular, different than that used in problems with infinite buffers. We also address an analogous problem where buffer constraints are replaced by throughput time constraints.

Citation

Download Citation

Rami Atar. Mark Shifrin. "An asymptotic optimality result for the multiclass queue with finite buffers in heavy traffic." Stoch. Syst. 4 (2) 556 - 603, 2014. https://doi.org/10.1214/13-SSY124

Information

Published: 2014
First available in Project Euclid: 27 March 2015

zbMATH: 1310.60124
MathSciNet: MR3353227
Digital Object Identifier: 10.1214/13-SSY124

Subjects:
Primary: 60F17, 60J60, 60K25, 93E20

Rights: Copyright © 2014 INFORMS Applied Probability Society

JOURNAL ARTICLE
48 PAGES


SHARE
Vol.4 • No. 2 • 2014
Back to Top